MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump to help resolve the issue along with 21 mm breastshields.The customer was contacted on (b)(6) 2017, and the customer stated that she was diagnosed on (b)(6) 2017 with mastitis and prescribed clindamycian and took it for 10 days, the mastitis has now been resolved.The product involved in the complaint was not returned for evaluation/investigation at this time.Therefore, no conclusions can be made as to the cause of the event.It cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Reported issues of mastitis are under investigation in ir14-(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
The customer reported on (b)(6) 2017 that is sounds like her pump in style skips in both phases.She also indicated that she had mastitis 1 1/2 months ago and her doctor prescribed her antibiotics.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
mchenry IL
MDR Report Key6372224
Report Number1419937-2017-00063
Device Sequence Number19084696
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public(01)00020451570815
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;